Alert archive / Missouri / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 20, NWS St. Louis, MO

April 7, 20194 counties in Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 7, 2019, 4:57 PM CDT for 4 counties in Missouri. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 7, 2019, 4:57 PM CDT (21:57 UTC)
Expired
Apr 7, 2019, 5:15 PM CDT
In force
18 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Callaway County, MO, Gasconade County, MO, Montgomery County, MO, Osage County, MO

The radar

The St Louis radar (KLSX), 91 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.0 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2019-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 81 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2019-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
81 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
647 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

821 
WUUS53 KLSX 072157
SVRLSX
MOC027-073-139-151-072230-
/O.NEW.KLSX.SV.W.0020.190407T2157Z-190407T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
457 PM CDT SUN APR 7 2019

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Southwestern Montgomery County in east central Missouri...
  Southeastern Callaway County in central Missouri...
  Northeastern Osage County in central Missouri...
  Northwestern Gasconade County in east central Missouri...

* Until 530 PM CDT.

* At 457 PM CDT, a severe thunderstorm was located over Chamois,
  moving east at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Chamois, Gasconade, Mokane, Rhineland, Morrison, Portland and
  Steedman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3870 9193 3878 9154 3869 9150 3858 9153
      3858 9193
TIME...MOT...LOC 2157Z 261DEG 22KT 3865 9181 

HAIL...1.00IN
WIND...60MPH
 
$$

Tilly
2 follow-up statements
911 
WWUS53 KLSX 072209
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
509 PM CDT SUN APR 7 2019

MOC027-073-139-151-072230-
/O.CON.KLSX.SV.W.0020.000000T0000Z-190407T2230Z/
Montgomery MO-Callaway MO-Osage MO-Gasconade MO-
509 PM CDT SUN APR 7 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHWESTERN MONTGOMERY...SOUTHEASTERN CALLAWAY...NORTHEASTERN
OSAGE AND NORTHWESTERN GASCONADE COUNTIES...

At 508 PM CDT, a severe thunderstorm was located near Chamois, 
moving east at 30 mph. This storm continues to weaken, but large 
hail is still expected.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Chamois, Gasconade, Rhineland, Morrison, Steedman and Portland. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3870 9185 3878 9154 3869 9150 3858 9153
      3861 9186
TIME...MOT...LOC 2208Z 262DEG 24KT 3866 9172 

HAIL...1.00IN
WIND...<50MPH
 
$$

Tilly
302 
WWUS53 KLSX 072215
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
515 PM CDT SUN APR 7 2019

MOC027-073-139-151-072225-
/O.CAN.KLSX.SV.W.0020.000000T0000Z-190407T2230Z/
Montgomery MO-Callaway MO-Osage MO-Gasconade MO-
515 PM CDT SUN APR 7 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MONTGOMERY...
SOUTHEASTERN CALLAWAY...NORTHEASTERN OSAGE AND NORTHWESTERN GASCONADE
COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

LAT...LON 3870 9185 3878 9154 3869 9150 3858 9153
      3861 9186
TIME...MOT...LOC 2214Z 261DEG 22KT 3867 9166 

$$

Tilly

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 2:51 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Apr 7, 2:51 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
251 PM CDT Sun Apr 7 2019

.SHORT TERM... (Through Monday Night)
Issued at 244 PM CDT Sun Apr 7 2019

Still waiting for activity to fire up this afternoon as pre-frontal
trof extending from west central Illinois south southwestward
towards Springfield, MO as of 19z Sunday slides east. Latest RAP run
still showing surface based CAPES between 1500 and 2500 J/kg through
early this evening, mainly along and south of I-70 corridor. This
combined with deep layer shear increasing to around 35 kts and
decent moisture convergence along the trof will see isolated/
scattered storms develop anytime now. Coverage will be sparse but
could see some isolated strong to severe storms for portions of
eastern MO and western IL through this evening with the main
threats being large hail and damaging winds. In the meantime, main
cold front is still progged to approach northwestern portions of
forecast area by late this afternoon with showers and storms
developing in this area by 22z Sunday.

Eventually the front will catch up with the pre-frontal trof and
merge, pushing the activity southeastward out of the forecast
area by 12z Monday, though some lingering showers are possible
over portions of southeast MO and southern IL through midday. Dry
and mild weather will prevail across the region Monday and Monday
night with clouds clearing out by late Monday afternoon.

Otherwise, some weak CAA tonight after front moves through with lows
in the upper 40s to upper 50s. Highs on Monday will be in the low to
mid 70s with lows Monday night in the upper 40s to low 50s.

Byrd

.LONG TERM... (Tuesday through Next Sunday)
Issued at 244 PM CDT Sun Apr 7 2019

Still expecting dry and warmer weather through mid week with
highs in the mid 60s to upper 70s each day.

Extended models still show decent cyclogenesis over the Central
Plains midweek as upper level trough swings through, though have
minor differences in placement and timing, so kept NBM blend with
increasing chances of showers and thunderstorms beginning
Wednesday night through Thursday evening before exiting. With this
wound up system, it will be quite breezy on Thursday. Beyond
that, colder weather expected for Friday through Sunday with
another chance of rain Saturday afternoon through Sunday.

Byrd
&&

.AVIATION...  (For the 18z TAFs through 18z Monday Afternoon)
Issued at 1238 PM CDT Sun Apr 7 2019

VFR flight conditions expected through the forecast period for
most of the TAF sites. However, MVFR diurnal cu have developed
over KUIN and will persist through 21z Sunday before lifting back
to VFR. Otherwise, main forecast issue is the precipitation
chances for KUIN and St. Louis metro area TAFs. Isolated/scattered
showers and storms will develop, mainly between 21z Sunday and
06z Monday, so kept VCSH mention for now. Gusty southwest winds
will slowly diminish then veer to the west then northwest as cold
front moves through.

SPECIFICS FOR KSTL:
VFR flight conditions expected through the forecast period.
Otherwise, main forecast issue is the precipitation chances for
the St. Louis metro area. Isolated/scattered showers and storms
will develop between 22z Sunday and 06z Monday, so kept VCSH
mention for now. Gusty southwest winds will slowly diminish then
veer to the west then northwest as cold front moves through.

Byrd
&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     57  76  54  70 /  30   5   0   0
Quincy          50  73  50  65 /  30   0   0   0
Columbia        52  73  51  70 /  20   0   0   0
Jefferson City  53  75  52  71 /  20   0   0   0
Salem           59  74  51  70 /  50  20   0   0
Farmington      57  75  51  73 /  50  20   0   0

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Apr 7, 3:29 PM CDT, 1 hour 28 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
329 PM CDT Sun Apr 7 2019

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-081200-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
329 PM CDT Sun Apr 7 2019

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

There is a chance of thunderstorms through midnight across the area.
A few of these storms could be strong to severe across eastern
Missouri and western Illinois through this evening. The primary
threats will be large hail and damaging winds.

Moderate to major river flooding is ongoing at points on the
Mississippi and Illinois Rivers. Please see the appropriate Flood
Statements for specific details.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Major river flooding will continue or is expected to occur at
Saverton Lock and Dam on the Mississippi River and at Hardin along
the Illinois River. Moderate flooding will continue at several other
points on the Mississippi River. Please see the appropriate Flood
Statements for specific details.

There is a chance of thunderstorms from Wednesday night through Thursday
evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed through this evening.

Byrd

In the hours before

Local storm report, Apr 7, 4:42 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
442 PM CDT SUN APR 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     HAIL             CENTERTOWN              38.62N 92.41W
04/07/2019  E0.75 INCH       COLE               MO   PUBLIC

            VIA CENTRAL MO MEDIA FACEBOOK POST.

&&

MAB

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 6:50 PM CDTSevere Thunderstorm WarningLSXMonroe, Ralls40 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.